Alert archive / Louisiana / River Flood Warnings in 2020

River Flood Warning 170, NWS New Orleans, LA

August 27, 2020Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Aug 27, 2020, 9:51 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Aug 28, 2020, 11:17 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 27, 2020, 9:51 AM CDT (14:51 UTC)
In effect from
Aug 28, 2020, 11:17 AM CDT
Expired
Aug 28, 2020, 6:26 AM CDT
In force
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River at Boston Street (CVEL1).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Aug 27, 6:15 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 27, 6:15 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
615 AM CDT Thu Aug 27 2020

.AVIATION...
As previously discussed,variable scattered to broken lower cloud
decks were still causing variable VFR to MVFR conditions at the
TAF airports. With the SHRA/TSRA moving into the area, lower
probabilities will exist during the early morning hours, and
should increase again during the mid morning hours as additional
outer bands develop on the east side of Hurricane Laura. Some TAF
sites may experience IFR to LIFR conditions today with rain
expected to be heavier at times and the cloud decks lower. /TDB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  75  86  75 / 100  70  90  10
BTR  87  77  88  76 / 100  80  90  10
ASD  89  75  89  75 /  90  70  90  20
MSY  89  79  90  79 /  90  70  80  20
GPT  88  78  87  77 /  80  60  80  30
PQL  90  77  89  76 /  70  50  80  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034-046-047-056-059-065>069.

     Storm Surge Warning for LAZ056-059-065>069.

     Flash Flood Watch through this evening for LAZ034>037-039-040-
     046>050-056>072.

     Coastal Flood Advisory until 9 AM CDT Friday for LAZ040-049-050-
     057-058-060>062-064-070-072.

     Wind Advisory until 7 PM CDT this evening for LAZ035>037-040-
     048>050-057-058-060>064-070>072.

GM...Tropical Storm Warning for GMZ550-552-555-570-572-575.

     Small Craft Advisory until 7 PM CDT this evening for GMZ530-532-
     534-536-538-557-577.

MS...Flash Flood Watch through this evening for MSZ068>071.

     Coastal Flood Advisory until 9 AM CDT Friday for MSZ080>082.

     Wind Advisory until 7 PM CDT this evening for MSZ068-069.

GM...Tropical Storm Warning for GMZ552-555-570-572-575.

     Small Craft Advisory until 7 PM CDT this evening for GMZ532-534-
     536-538-557-577.

&&

In the hours before

Special weather statement, Aug 27, 7:40 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
740 AM CDT Thu Aug 27 2020

LAZ034>037-047>050-056-057-059-MSZ068-069-271445-
Livingston-Ascension-East Feliciana-Pointe Coupee-St. James-East
Baton Rouge-West Feliciana-St. Helena-Assumption-West Baton
Rouge-Upper Lafourche-Wilkinson-Amite-
740 AM CDT Thu Aug 27 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ASCENSION...CENTRAL ST.
JAMES...WEST FELICIANA...EASTERN WEST BATON ROUGE...ST. HELENA...
NORTHEASTERN POINTE COUPEE...LIVINGSTON...EAST FELICIANA...EAST BATON
ROUGE AND NORTH CENTRAL ASSUMPTION PARISHES...WILKINSON AND AMITE
COUNTIES...

At 739 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Jackson to Gardere. Movement was
north at 65 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Gonzales,
Donaldsonville, Port Allen, Jackson, St. Francisville, Clinton,
Liberty, Greensburg, Oak Hills Place, Walker, Lutcher, Brusly,
Livingston, Centreville, Sorrento and French Settlement.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3007 9073 2985 9085 3006 9096 3007 9110
      3032 9102 3035 9124 3052 9120 3051 9128
      3074 9136 3074 9158 3089 9152 3092 9160
      3084 9156 3084 9164 3099 9164 3102 9175
      3104 9156 3113 9163 3132 9146 3135 9055
TIME...MOT...LOC 1239Z 193DEG 56KT 3080 9128 3036 9116

KLG
Special weather statement, Aug 27, 9:18 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
918 AM CDT Thu Aug 27 2020

LAZ067-068-271445-
Lower Jefferson-Lower Lafourche-
918 AM CDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE AND
SOUTHEASTERN JEFFERSON PARISHES...

At 916 AM CDT, a strong thunderstorm likely producing a waterspout
was located 8 miles south of Port Fourchon, or 32 miles south of
Galliano, moving northeast at 45 mph.

Wind gusts up to 50 mph are possible with this storm. This
waterspout may come on shore near Port Fourchon. Stay tuned for
possible warnings.

Locations impacted include...
Grand Isle.

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Louisiana.

LAT...LON 2914 9025 2935 9015 2935 9012 2936 9015
      2943 9011 2938 9001 2936 9004 2936 8999
      2937 9001 2938 9000 2938 8999 2929 8993
      2930 8994 2931 8996 2926 8995 2911 9016
      2912 9016 2909 9024 2910 9024
TIME...MOT...LOC 1416Z 207DEG 40KT 2899 9020

24/RR
Special weather statement, Aug 27, 9:29 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
929 AM CDT Thu Aug 27 2020

LAZ037-039-040-049-050-057>060-071-072-MSZ069>071-271500-
St. Charles-Livingston-Ascension-Southern Tangipahoa-St. Tammany-St.
James-Washington-St. Helena-Northern Tangipahoa-St. John The
Baptist-Upper Lafourche-Amite-Pike-Walthall-
929 AM CDT Thu Aug 27 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...NORTH CENTRAL LAFOURCHE...ST. JOHN THE BAPTIST...EAST
CENTRAL ASCENSION...EASTERN ST. JAMES...ST. CHARLES...EASTERN ST.
HELENA...EASTERN LIVINGSTON...TANGIPAHOA AND NORTHWESTERN WASHINGTON
PARISHES...WESTERN WALTHALL...PIKE AND EASTERN AMITE COUNTIES...

At 928 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kentwood to Independence to 11 miles
south of Ponchatoula to 7 miles south of Bayou Gauche. Movement was
north at 60 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
Hammond, Mccomb, Reserve, Amite, Hahnville, Laplace, Larose,
Ponchatoula, Amite City, Gramercy, Lutcher, Lockport, Magnolia,
Kentwood, Summit, Independence, Roseland, Albany, Springfield and
Osyka.

Some weak rotations are indicated with some of these storms along
the line. Tornadoes can rapidly develop with little notice.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Louisiana...and southern Mississippi.

LAT...LON 3037 9023 3018 9043 3009 9041 3005 9028
      2992 9029 2957 9041 2957 9056 3011 9074
      3135 9057 3135 9024
TIME...MOT...LOC 1428Z 183DEG 52KT 3099 9055 3065 9049 3027 9042 2971
9041

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:07 PM CDTTornado WarningLIXTangipahoa53 min
Aug 26, 7:11 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, West Feliciana64 min
Aug 26, 7:16 PM CDTTornado WarningLIXEast Feliciana, Livingston, Saint Helena29 min
Aug 26, 7:41 PM CDTTornado WarningLIXEast Feliciana, Saint Helena40 min
Aug 26, 7:50 PM CDTTornado WarningLIXSaint Helena, Tangipahoa55 min
Aug 27, 7:01 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana40 min
Aug 27, 7:40 AM CDTSpecial Weather StatementLIXAscension, East Baton Rouge, East Feliciana, Livingston, Saint Helena, Saint James and 1 more2 hr
Aug 27, 9:18 AM CDTSpecial Weather StatementLIXJefferson27 min
Aug 27, 9:29 AM CDTSpecial Weather StatementLIXSaint Charles, Saint John the Baptist, Tangipahoa31 min
Aug 27, 9:43 AM CDTTornado WarningLIXTangipahoa32 min
Aug 27, 9:45 AM CDTTornado WarningLIXTangipahoa15 min
Aug 27, 9:53 AM CDTSpecial Marine WarningLIX97 min
Aug 27, 10:08 AM CDTTornado WarningLIXTangipahoa24 min
Aug 27, 10:23 AM CDTSpecial Weather StatementLIXSaint Tammany, Washington37 min
Aug 27, 11:00 AM CDTSpecial Weather StatementLIXJefferson60 min
Aug 27, 11:39 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more3 hr
Aug 27, 1:37 PM CDTSpecial Marine WarningLIX53 min
Aug 27, 4:52 PM CDTSpecial Weather StatementLIXTerrebonne23 min
Aug 27, 5:09 PM CDTSpecial Marine WarningLIX66 min
Aug 27, 10:58 AM CDTSpecial Weather StatementLIXPearl River62 min

Nearby

River Flood Warnings in Louisiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.